Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Zispin / mirtazapine posts about Zispin / mirtazapine
Reply
 
Thread Tools Display Modes
  #1  
Old 24-11-09, 16:57
marchant marchant is offline
 
Join Date: Sep 2009
Posts: 40
Mirtazapine and Diazepam

Hi

A strange story I know.

I have been on Diazepam for 30 years and was coping very well on 12mg per day. [a sufferer of panic and anxiety]

then had a problem with constipation [due to medication for IBS and headaches] thus causing piles.

So GP tried many things but all altered the balance of Diazepam and I went into withdrawal. So stopped medication and piles got worse, but I did stabilze again at 12mg.

Then a new GP put me on Mirtazapine, which she said would solve the diazepam problem [I must have been flat and said yes]. I started on 15mg and all was going well, the Diazepam w/d was fine and the movitol for the constipation was working fine. I went up to 30mg for about a week. Why I ask myself? So I came down to 15mg and stopped the movitol. That was nearly 3 weeks ago. I have been having trouble coming down and off the 15 mg and the balance of diazepam had gone. I have bad panic attacks and high anxiety, which has knocked me and my confidence.

Has anyone else had experience of coming off Mirtazapine? They seemed to do little for me, but blurred vision and a greater appettite. I could gloss over problems more easily I suppose. I have tried to cut down to 7.5 but after a week had trouble and had to go back to 15mg.
I am trying to stabilize on 7.5mg and up the diazepam as required. I have beta blockers and valerian as and when. I do realize that I cannot up the diazepam for more than a week or so or the addiction will get greater.

Thanks

marchant
Reply With Quote
  #2  
Old 24-11-09, 18:15
ElizabethJane's Avatar
ElizabethJane ElizabethJane is offline
Senior Member
 
Join Date: Jul 2008
Posts: 2,605
Re: Mirtazapine and Diazepam

Hi there I'm sorry that you are experiencing these problems. 7.5mg is not considered a maintenance dose of mirtazapine. The lowest dose is usually 15mg. I am taking mirtazapine at the moment at 30mg but I did withdraw from mirtazapine last year. Sorry to say the withdrawals for me were horrible. My anxiety went through the roof. I was experiencing severe panic attacks it felt like something was creeping under my skin. I also experienced terrible anxiety and sleep problems including sleep walking. I went back on mirtazapine and the next time I used valium to help with the withdrawal. I know that you are trying to withdraw from valium. Maybe you need the help of a psychiatrist to perhaps introduce a different anti depressant and then once you are stable on that to very slowly withdraw the valium. I think that increasing the mirtazapine and then decreasing it is doing you no good at all. These are my experiences of both mirtazapine and valium. I suggest that you contact your GP and let us know how you get on.
Reply With Quote
  #3  
Old 24-11-09, 19:09
marchant marchant is offline
 
Join Date: Sep 2009
Posts: 40
Re: Mirtazapine and Diazepam

Quote:
Originally Posted by ElizabethJane View Post
Hi there I'm sorry that you are experiencing these problems. 7.5mg is not considered a maintenance dose of mirtazapine. The lowest dose is usually 15mg. I am taking mirtazapine at the moment at 30mg but I did withdraw from mirtazapine last year. Sorry to say the withdrawals for me were horrible. My anxiety went through the roof. I was experiencing severe panic attacks it felt like something was creeping under my skin. I also experienced terrible anxiety and sleep problems including sleep walking. I went back on mirtazapine and the next time I used valium to help with the withdrawal. I know that you are trying to withdraw from valium. Maybe you need the help of a psychiatrist to perhaps introduce a different anti depressant and then once you are stable on that to very slowly withdraw the valium. I think that increasing the mirtazapine and then decreasing it is doing you no good at all. These are my experiences of both mirtazapine and valium. I suggest that you contact your GP and let us know how you get on.
Hi

Thanks for the reply.

I am not trying to come off diazepam, I have been on for 30 years so what's the point. I do not need a anti depressant, it was to enable me to take medication for constipation as it effected the diazepam. So I take your suggestion, basically to try and stay on 7.5mg and suffer for a few days, then hopefully stop. Trouble is the help drug is diazepam? In my experience GP's know very little about these drugs, they just dish them out like sweets. The times my GP has tried to push out citrolpam, when I am not depressed, maybe down but that is not the same. I asked all the right questions but did not read the leaflet with the mirtazapine. Thanks for letting me know your experience, so probably my increased anxiety and panic is due to mirtazapine. So if i can i will stay this level and ride out the storm..... funny it's 60mph gails at the moment anyway!

Regards

Marchant
Reply With Quote
  #4  
Old 25-11-09, 13:30
steve2009 steve2009 is offline
New member
 
Join Date: Oct 2009
Posts: 64
Re: Mirtazapine and Diazepam

Hi Steve
I have been on Mirtazapine for 6 weeks now.
So far I have benefited from good sleeping habits and my weight is stable.
I am also concerned about stopping for the sleep benefits. For a couple of months previous I was getting little of sometimes no sleep.
My though is that you are taking valarian and mirt. I've read that that isn't
advisable. Maybe there's some conflict there.....
Cheers
Reply With Quote
  #5  
Old 25-11-09, 17:37
marchant marchant is offline
 
Join Date: Sep 2009
Posts: 40
Re: Mirtazapine and Diazepam

Quote:
Originally Posted by ElizabethJane View Post
Hi there I'm sorry that you are experiencing these problems. 7.5mg is not considered a maintenance dose of mirtazapine. The lowest dose is usually 15mg. I am taking mirtazapine at the moment at 30mg but I did withdraw from mirtazapine last year. Sorry to say the withdrawals for me were horrible. My anxiety went through the roof. I was experiencing severe panic attacks it felt like something was creeping under my skin. I also experienced terrible anxiety and sleep problems including sleep walking. I went back on mirtazapine and the next time I used valium to help with the withdrawal. I know that you are trying to withdraw from valium. Maybe you need the help of a psychiatrist to perhaps introduce a different anti depressant and then once you are stable on that to very slowly withdraw the valium. I think that increasing the mirtazapine and then decreasing it is doing you no good at all. These are my experiences of both mirtazapine and valium. I suggest that you contact your GP and let us know how you get on.
Hi

I have been on 7.5 mg of mirt for a week. As you have come off mirt in the past I wondered if it is ok to stop at 7.5mg. I have stopped for 2 days but do have bad anxiety [but expected this as you suggested]. The GP advised 3 weeks to come off this short course of mirt. He advised to increase the diazepam to help coming off. I just wondered how you managed it the second time? Timewise etc.

Thanks

Marchant
Reply With Quote
  #6  
Old 27-11-09, 16:18
marchant marchant is offline
 
Join Date: Sep 2009
Posts: 40
Re: Mirtazapine and Diazepam

Quote:
Originally Posted by steve2009 View Post
Hi Steve
I have been on Mirtazapine for 6 weeks now.
So far I have benefited from good sleeping habits and my weight is stable.
I am also concerned about stopping for the sleep benefits. For a couple of months previous I was getting little of sometimes no sleep.
My though is that you are taking valarian and mirt. I've read that that isn't
advisable. Maybe there's some conflict there.....
Cheers
Thanks Steve for you posting.

I would be surprised if there is a contraindication with Valarian, as it has been given the OK from my GP but like all drugs there are side effects. Mirt does seem to be about the safest and have least side effects of A/D, and with the added bonus that it helps your sleep. I think it's a balancing act side effects against the good effects, thus quality of life, it's a personal choice.

Take care

Marchant
Reply With Quote
Reply

Tags
diazepam, mirtazapine


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Mirtazapine banana Zispin / mirtazapine 10 27-10-09 20:41
Mirtazapine swat77 Medication 2 23-07-09 00:51
mirtazapine???? lonely Zispin / mirtazapine 15 11-07-09 17:36
Mirtazapine joy Zispin / mirtazapine 4 29-07-06 01:25
Mirtazapine Karenc Zispin / mirtazapine 2 29-09-05 12:12


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.